Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 34, NWS Louisville, KY

April 29, 2014Henry County, Oldham County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 29, 2014, 5:19 PM EDT for Henry County, Oldham County, Shelby County, Kentucky. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 5:19 PM EDT (21:19 UTC)
Expired
Apr 29, 2014, 5:50 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Henry County, KY, Oldham County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 5:20 PM EDTTSTM WND DMGShelbyville, KYPICTURE ON FACEBOOK OF TREE DOWN IN DOWNTOWN SHELBYVILLE
Apr 29, 5:26 PM EDTTSTM WND DMGShelbyville, KYBROADCAST MEDIA RELAYED REPORT OF DAMAGE TO SKY LIGHTS ON HOME IN SHELBYVILLE
Apr 29, 5:31 PM EDTTSTM WND DMG2 E Todds Point, KYDISPATCH REPORTS SEVERAL TREES DOWN ACROSS THE EASTERN AND NORTHERN PORTIONS OF SHELBY COUNTY
Apr 29, 5:40 PM EDTTSTM WND DMG1 Nne Lockport, KYDISPATCH REPORTS A COUPLE OF TREES DOWN NEAR THE HENRY...OWEN COUNTY BORDER ON LEAD MINE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS53 KLMK 292119
SVRLMK
KYC103-185-211-292150-
/O.NEW.KLMK.SV.W.0034.140429T2119Z-140429T2150Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 550 PM EDT

* AT 518 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHEAST OF SHELBYVILLE TO 6 MILES NORTH
  OF SHELBYVILLE TO 8 MILES EAST OF MIDDLETOWN...AND MOVING NORTH AT
  55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LA GRANGE...NEW CASTLE...CROPPER...ELMBURG...DEFOE...
  PLEASUREVILLE...CENTERFIELD...BELLVIEW...NORTH PLEASUREVILLE...
  EMINENCE...BALLARDSVILLE...SMITHFIELD...BETHLEHEM...LIRO...
  JERICHO...TARASCON...SLABTOWN...FRANKLINTON...DELVILLE AND
  PENDLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3857 8507 3857 8501 3855 8500 3851 8502
      3852 8499 3849 8499 3847 8495 3821 8508
      3821 8530 3817 8542 3826 8541 3828 8546
      3851 8535 3849 8528 3859 8517 3860 8508
TIME...MOT...LOC 2119Z 201DEG 48KT 3830 8507 3830 8526
          3827 8537

HAIL...<.75IN
WIND...60MPH

$$

RAS
2 follow-up statements
687 
WWUS53 KLMK 292135
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT TUE APR 29 2014

KYC211-292145-
/O.CAN.KLMK.SV.W.0034.000000T0000Z-140429T2150Z/
SHELBY KY-
535 PM EDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHELBY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED NORTH INTO 
OLDHAM AND HENRY COUNTIES.

LAT...LON 3860 8508 3857 8507 3857 8501 3855 8500
      3851 8502 3852 8499 3849 8499 3847 8495
      3833 8502 3836 8528 3830 8534 3830 8545
      3851 8535 3849 8528 3859 8517
TIME...MOT...LOC 2135Z 201DEG 48KT 3850 8497 3850 8516
          3847 8527

$$

KYC103-185-292150-
/O.CON.KLMK.SV.W.0034.000000T0000Z-140429T2150Z/
OLDHAM KY-HENRY KY-
535 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY AND
EASTERN OLDHAM COUNTIES UNTIL 550 PM EDT...

AT 534 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF OWENTON TO NEW CASTLE TO 6 MILES
WEST OF NEW CASTLE...AND MOVING NORTH AT 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SLIGO...DRENNON SPRINGS...LACIE...CAMPBELLSBURG...PORT ROYAL AND
TURNERS STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3860 8508 3857 8507 3857 8501 3855 8500
      3851 8502 3852 8499 3849 8499 3847 8495
      3833 8502 3836 8528 3830 8534 3830 8545
      3851 8535 3849 8528 3859 8517
TIME...MOT...LOC 2135Z 201DEG 48KT 3850 8497 3850 8516
          3847 8527

HAIL...<.75IN
WIND...60MPH

$$

RAS
053 
WWUS53 KLMK 292150
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 PM EDT TUE APR 29 2014

KYC103-185-292200-
/O.EXP.KLMK.SV.W.0034.000000T0000Z-140429T2150Z/
OLDHAM KY-HENRY KY-
550 PM EDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND EASTERN OLDHAM
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
NORTH INTO CARROLL COUNTY.

LAT...LON 3860 8508 3857 8507 3857 8501 3855 8500
      3851 8502 3852 8499 3849 8499 3847 8495
      3833 8502 3836 8528 3830 8534 3830 8545
      3851 8535 3849 8528 3859 8517
TIME...MOT...LOC 2150Z 201DEG 48KT 3869 8488 3869 8507
          3866 8518

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:05 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 29, 3:05 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT Tue Apr 29 2014

.SHORT TERM (Now through Wednesday Night)...
Issued at 305 PM EDT Tue Apr 29 2014

...A few severe storms still possible mainly along and east of I-65
this afternoon/evening...

The synoptic pattern this afternoon continues to feature a massive
trough across much of the eastern 2/3rd of the CONUS.  Strong PV
anomalies continue to rotate around this trough, with the latest
located over northwest AR this afternoon.  The lift and cooler
temperatures aloft associated with this anomaly will overspread the
region, sparking showers and thunderstorms this afternoon/evening
into tonight.

The latest observational trends continue to show dewpoints mixing
into the mid/upper 40s across areas west of I-65, as we mix into
much drier air working in aloft.  Gusts have really picked up over
the last hour where the drier air has worked into portions of
western KY and southern IN.  While the increasing cloud cover should
help limit these, some localized gusts of 40-45 mph will be possible
in the next few hours, mainly along and west of I-65.  The latest
visible satellite imagery depicts a cu field developing across
portions of TN and southern KY (right along the dewpoint gradient),
with some radar returns beginning to show up.  This region looks as
if it will be the focus for convective development over the next
couple of hours, with this activity quickly spreading northeast.
The latest forecast soundings depict a well-mixed boundary layer,
even east of the lower dewpoints, which means damaging winds along
with large hail will be the main threats with these storms.

Activity will continue to blossom further to the south late this
afternoon, likely spreading into the Lake Cumberland and Northern
Bluegrass region this evening.  Guidance continues to suggest a weak
surface wave developing with this activity, which could help to
bring slightly better low-level moisture and backed surface winds to
the far southeastern CWA.  This could bring a very small and
conditional threat of an isolated tornado to this region, along with
the other threats of large hail and damaging winds.

The other aspect of these expected storms will be the potential for
additional rainfall over already saturated grounds across
east-central KY.  PWATs are substantially lower today than they have
been the last couple of days, therefore these storms won't be quite
as efficient rain-producers.  In addition, after the round of
convection this afternoon/evening, the LLJ will set up across
eastern KY, which should spread the heavy rain threat further east,
leaving the northern Bluegrass and Lake Cumberland region with just
some lingering shower activity overnight.  Therefore, while
localized flash flooding is certainly a possibility (especially
across the Lake Cumberland region), do not feel it warrants the
issuance of any headlines.

On Wednesday, the occluded surface front will finally make its way
through the region.  There could be some additional shower
development along this feature across the Northern Bluegrass
Wednesday morning into Wednesday afternoon, but believe most will
stay dry.  The main cold core of the system will pass to the north
of the region, leaving much of the area capped for any diurnal
shower activity.  However, it does appear that enough forcing/cold
air aloft may scrape southern IN during the afternoon to bring a few
stray showers.  Everyone will go dry Wednesday night as drier air
builds into the region.

Temperatures tonight will vary from the upper 40s west to the middle
50s east.  Highs tomorrow will be cooler than today, with highs
expected in the 60s to lower 70s.  Wednesday night will be in the
mid to upper 40s.

.LONG TERM (Thursday through Tuesday)...
Issued at 238 PM EDT Tue Apr 29 2014

A deep upper trof will reach from Canada southward through the Great
Lakes into the eastern U.S. Thursday and Friday.  Saturday will then
be a transition day as the trof begins to lift out, replaced by
upper ridging Sunday through Tuesday.  As a result, we can expect
cool weather Thursday and Friday with highs in the lower and middle
60s and lows in the lower and middle 40s...followed by highs in the
70s Sunday and Monday and around 80 by Tuesday.

A few diurnal showers could still pop up Thursday and Friday
afternoons, especially across southern Indiana and the northern
Bluegrass, but anything that does mange to form will be small,
isolated, and short-lived.

Models have sped up a shortwave trof and associated cold frontal
passage on Saturday, bringing it through earlier in the day. Will
hold on to a very small PoP from southern Indiana to the Kentucky
Blue Grass, but will continue earlier shifts' trends of reducing
PoPs.

That surface front may stall out somewhere around the KY/TN border
Sunday/Monday before then returning to the north Monday night and
Tuesday as low pressure organizes over the central Plains.  We'll
have ridging aloft and high pressure blocking the Gulf during this
time.  1000-500 hPa moisture charts showing any moisture supply
affecting us to be in the form of Pacific RH riding up and over the
upper ridge.  Sounding progs confirm very little low level moisture.
So, for now will stick with dry weather in the forecast despite
there being a front in the area.

&&

.AVIATION (18Z TAF Update)...
Issued at 114 PM EDT Tue Apr 29 2014

The next in a series of upper-level disturbances will approach
terminals this afternoon.  A few thunderstorms will likely erupt in
TN this afternoon, pushing/developing northeast into KBWG and KSDF
by the late afternoon hours.  Coverage with this activity is a bit
in question, thus will continue with just VCTS wording.  The
activity will arrive into KLEX by this evening.  Winds this
afternoon will be quite breezy out of the SSW with gusts of around
25 knots.  Ceilings will remain VFR unless a terminal is impacted by
a thunderstorm, which would briefly reduce cigs/vsbys to MVFR or
even IFR thresholds.

The precipitation will begin to push east of KSDF and KBWG tonight,
but KLEX may continue to be affected by some lingering showers.  If
terminals do see rain today/tonight, then some fog overnight will be
possible.  Confidence is not high enough to include this now, but
something to monitor in coming forecasts as convection this
afternoon/evening plays out.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........13
Aviation..........KJD
Hazardous weather outlook, Apr 29, 3:21 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT TUE APR 29 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-301930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
321 PM EDT TUE APR 29 2014 /221 PM CDT TUE APR 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND
EAST OF INTERSTATE 65 THIS EVENING. A FEW OF
THESE STORMS COULD BECOME STRONG TO LOCALLY SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE EARLY THIS EVENING IN THE LAKE CUMBERLAND REGION
OF EAST CENTRAL KENTUCKY.

GROUNDS ACROSS PORTIONS OF EAST CENTRAL KENTUCKY REMAIN SATURATED
FROM RECENT RAINFALL. THE ROUND OF THUNDERSTORMS THIS EVENING
COULD LEAD TO SOME LOCALIZED FLOODING AND PONDING ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/13

In the hours before

Local storm report, Apr 29, 2:46 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     TSTM WND DMG     2 E PERRYVILLE          37.65N  84.91W
04/29/2014                   BOYLE              KY   EMERGENCY MNGR

            DELAYED REPORT. A CHICKEN COOP...DOG SHED...AND TOOL
            SHED WERE DESTROYED BY STRAIGHT-LINE WINDS.

&&

EVENT NUMBER LMK1400503

MP
Special weather statement, Apr 29, 3:21 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT TUE APR 29 2014

INZ076>078-083-084-089>092-KYZ023>031-292130-
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE...
HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE
321 PM EDT TUE APR 29 2014 /221 PM CDT TUE APR 29 2014/

...GUSTY SOUTHWEST WINDS LATE THIS AFTERNOON AND EARLY THIS EVENING...

SOUTHWEST WIND GUSTS WILL INCREASE TO 35 TO 40 MPH OVER SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY...AS AN AREA OF LIGHT RAIN
INTERACTS WITH WARM AND DRY AIR NEAR THE GROUND.

WIND GUSTS WILL DIMINISH EARLY THIS EVENING AS THE TEMPERATURES
DROP.

RAS
Special weather statement, Apr 29, 3:40 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM CDT TUE APR 29 2014

KYZ063-064-074-292010-
BARREN KY-GREEN KY-HART KY-
240 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 45 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  BUNNELL CROSSING AND HARDYVILLE...
  GLEN LILY AND RIO...
  LINWOOD AND PIKE VIEW...
  BLOYD...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3716 8602 3744 8584 3742 8566 3743 8567
      3746 8563 3738 8551 3709 8586
TIME...MOT...LOC 1941Z 213DEG 40KT 3718 8589

RAS
Special weather statement, Apr 29, 4:13 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT TUE APR 29 2014

KYZ053-054-064-065-292045-
GREEN KY-LARUE KY-MARION KY-TAYLOR KY-
413 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORM WITH HEAVY RAIN...HALF INCH HAIL...AND 40 MPH
WINDS...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF GREENSBURG...AND MOVING
NORTHEAST AT 45 MPH.

HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  WHITE ROSE AND WILLOWTOWN...
  FINLEY AND ATTILLA...
  SAINT JOSEPH AND NEW MARKET...
  SAINT MARY AND FROGTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3736 8563 3773 8540 3768 8537 3767 8537
      3765 8535 3765 8530 3763 8526 3763 8512
      3730 8543
TIME...MOT...LOC 2013Z 213DEG 39KT 3737 8550

RAS
Special weather statement, Apr 29, 4:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT TUE APR 29 2014

KYZ028>031-034-038-039-045-292125-
ANDERSON KY-BULLITT KY-HARDIN KY-JEFFERSON KY-NELSON KY-OLDHAM
KY-SHELBY KY-SPENCER KY-
454 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 40 MPH WINDS...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RINEYVILLE TO
LEBANON JUNCTION TO BLOOMFIELD...AND MOVING NORTH AT 40 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS AROUND 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  OKOLONA...
  LYNDON...
  JEFFERSONTOWN...
  WAYSIDE AND GEE...
  JUNTE AND HARRISONVILLE...
  WADDY AND GRAEFENBURG...
  PEYTONA AND FISHERVILLE...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 112 AND 131.

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3833 8497 3829 8498 3828 8500 3822 8500
      3789 8508 3789 8511 3792 8512 3789 8514
      3788 8520 3790 8553 3781 8580 3769 8600
      3810 8589 3829 8559 3836 8532
TIME...MOT...LOC 2053Z 199DEG 37KT 3798 8515 3799 8549
          3790 8576 3776 8594

RAS
Special weather statement, Apr 29, 4:59 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT TUE APR 29 2014

KYZ040-041-047-048-292130-
FAYETTE KY-JESSAMINE KY-MERCER KY-WOODFORD KY-
459 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF HARRODSBURG...AND MOVING
NORTHEAST AT 30 MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DUNBAR HIGH SCHOOL...
  VERSAILLES...
  MORTONSVILLE AND DIXON TOWN...
  PINCKARD...
  GAYBOURN AND FROGTOWN...
  FIRMANTOWN AND BONITA...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
60 AND 75.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
118 AND 120.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3782 8471 3787 8486 3796 8483 3797 8480
      3799 8482 3819 8475 3819 8472 3819 8473
      3817 8468 3818 8465 3813 8463 3812 8465
      3811 8464 3813 8461 3818 8446
TIME...MOT...LOC 2059Z 204DEG 26KT 3794 8476

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:42 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Edmonson, Green, Hart, Metcalfe and 3 more5 hr
Apr 29, 3:16 AM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Garrard, Harrison, Madison and 4 more4 hr
Apr 29, 3:20 AM EDTAreal Flood AdvisoryLMKAdair, Boyle, Casey, Clinton, Cumberland, Garrard and 6 more4 hr
Apr 29, 3:32 AM EDTRiver Flood WarningLMKWarren32 hr
Apr 29, 12:35 PM EDTRiver Flood WarningLMKButler, Warren4 days
Apr 29, 3:00 PM EDTRiver Flood WarningLMKHardin, Nelson67 hr
Apr 29, 3:40 PM EDTSpecial Weather StatementLMKHart30 min
Apr 29, 4:13 PM EDTSpecial Weather StatementLMKMarion32 min
Apr 29, 4:54 PM EDTSpecial Weather StatementLMKBullitt, Jefferson, Shelby, Spencer31 min
Apr 29, 4:59 PM EDTSpecial Weather StatementLMKWoodford31 min
Apr 29, 5:29 PM EDTSpecial Weather StatementLMKFranklin, Harrison, Scott31 min
Apr 29, 5:48 PM EDTSpecial Weather StatementLMKTrimble32 min
Apr 29, 6:20 PM EDTAreal Flood AdvisoryLMKFranklin85 min
Apr 29, 6:33 PM EDTSpecial Weather StatementLMKTaylor32 min
Apr 29, 7:02 PM EDTSpecial Weather StatementLMKBoyle, Mercer18 min
Apr 29, 7:11 PM EDTSpecial Weather StatementLMKBullitt, Hardin, Jefferson29 min
Apr 29, 7:22 PM EDTSpecial Weather StatementLMKClark, Fayette, Jessamine, Mercer28 min
Apr 29, 7:40 PM EDTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Shelby, Spencer30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.